MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 8579
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tooth Loss (4831)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contain the following: "teeth that have been previously traumatized or significantly restored may worsen.In rare cases, the useful life of the tooth may be reduced, and the tooth may require additional dental treatment such as endodontic therapy and/or additional restorative treatment, and/or the tooth may be lost.".Potential root cause not identified.Align's clinical review of available records indicates that the retainer was reported as not fitting properly over tooth #19, and the patient experienced pain in that area.There is no conclusive evidence provided that supports or opposes whether the vivera retainer caused or contributed to the reported symptoms or the required tooth extraction.Based on the available information and the clinical assessment below, the treating doctor reported that the patient required tooth extraction, and the vivera retainers were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of pain when biting on tooth #19 and an ill fitting retainer over tooth #19.The patient's as tooth #18 was extracted.It is unknown if the patient was prescribed or took any medications to alleviate the reported symptoms.It is unknown if the patient discontinued or continued use of the retainers, and the patient's current condition is unknown.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24240245
Report Number2953749-2026-00267
Device Sequence Number9220827
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0236750175(13)251017(91)2286713901R
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8579
Device Lot Number236750175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age44 YR
Patient SexFemale